Thursday, July 18, 2013

They Say the Numbers Don't Mean Anything

Well Tuesday I was de-accessed at clinic.  So glad.  I was totally over IVs.  Unfortunately instead of my lungs improving with another week they went down.

I was a little annoyed at first though.  When doing them, the RT had the screen faced away from me so I couldn't really see the results.  I usually see them.  No biggie.  She was a new one for me.  So after the first blow she says "oh good you went up from last time."  So I am thinking sweet maybe I hit 40%!!!  Second one she says "even better!"  So I am pumped to get the print out.

I don't know where she was looking.  My guess is FVC/FEV1 instead of FEV1.  That is the only one where I am slightly better than last week.  My FEV1 was 1.03L at best.  Remember last week I was 1.10L.  And before the hospital I was 1.13L (.95L got me admitted).  WTF?  I was not going with another week of IVs though.  I feel fine.  I wouldn't have guessed my numbers were down.

I also lost 3lbs from the week before.  I was shocked.  My home scale stayed the same.  To be honest I am not worried.  I don't eat as much during the summer and with the exercise, I am bound to shed a few pounds.  If I lose too much more than I will start to worry.  And once fall hits again I will pack the pounds on again I am sure.

She also gave me a one week trial of the TOBI Podhaler.  I am supposed to wait 2 weeks then give it a go.  I am nervous though considering the reactions I get from any inhaled antibiotics.  I don't want to be spazzy for a week.  Plus I am back to feeling great at the gym and I don't want to ruin that!  So I don't know if I will try it or not...

I also found out I am culturing Steno Malt again.  Bleh.  So I started a 2 week course of Bactrim last week.  Could be why my numbers are still down, but I was culturing it when I was in patient too.  So it doesn't explain why they went down from last week, only that they are down overall...maybe.

1 comment:

  1. I just finished a month of tobi podhaler. I enjoyed it. it's weird though, its not like advair or spiriva, so be ready for a lot of powder to breathe in.